Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Norman, OK

May 7, 2021Woodward County, Oklahoma

NWS Norman, OK issued this special weather statement at May 7, 2021, 7:14 PM CDT for Woodward County, Oklahoma. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 7, 2021, 7:14 PM CDT (00:14 UTC)
Expired
May 7, 2021, 7:45 PM CDT
In force
31 min
Issued by
NWS Norman, OK

County Woodward County, OK

The radar

The Vance AFB radar (KVNX), 101 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 0.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2021-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 684 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2021-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
684 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
2461 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted.

104 
WWUS84 KOUN 080014
SPSOUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
714 PM CDT Fri May 7 2021
 
OKZ004-005-010-080045-
Woodward OK-Harper OK-Woods OK-
714 PM CDT Fri May 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR northern Woodward...southeastern
Harper and central Woods Counties Until 745 PM CDT...

AT 712 PM CDT, a strong thunderstorm was located 12 miles east of
Fort Supply, moving east at 30 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter... 
Wind gusts over 50 MPH...

Locations impacted include...
Freedom, Alabaster Caverns State Park, Selman and Camp Houston. 

LAT...LON 3647 9958 3686 9948 3685 9901 3663 9887
      3647 9900
TIME...MOT...LOC 0012Z 273DEG 27KT 3663 9937 

$$

WR

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at May 7, 7:01 PM CDT, 13 minutes earlier.

Area forecast discussion, May 7, 7:01 PM CDT, 13 minutes before
Area Forecast Discussion
National Weather Service Norman OK
701 PM CDT Fri May 7 2021

...New AVIATION...

.SHORT TERM...
(This evening through Saturday)
Issued at 242 PM CDT Fri May 7 2021

Widely scattered thunderstorms have already form this afternoon
across the Oklahoma Panhandle and southeastern Colorado.
Storms should continue to develop and move east into
northwest/west central Oklahoma by ~6 pm. High cloud base storms
will pose a risk of damaging winds and some hail. Thunderstorm
intensity is expected to decrease during the mid evening, so PoPs
will mainly cover parts of western and northern Oklahoma through
the evening. A strong low level jet will develop again tonight and
should help with elevated convection well east and north of the
area. Mid-level clouds in the morning may yield a few showers, but
overall dry, very warm to hot conditions are expected Saturday.
There is an outside chance of a storm or two developing late
Saturday afternoon near a dryline, but a strong capping inversion
will likely prevent storm development.

Hot and dry conditions across far western Oklahoma Saturday
afternoon should elevate fire weather conditions for a few hours. A
strong gusty southerly wind is also expected.

&&

.LONG TERM...
(Saturday night through next Thursday)
Issued at 335 PM CDT Fri May 7 2021

As a surface cyclone accelerates to the east, a trailing cold
front will move through the area Saturday into Sunday morning. For
most locations, it appears the strong cap will likely hold during
the evening hours with only a chance of showers/storms to the
north and east from an convection that may move in from Kansas. A
few showers and thunderstorms may also develop along the front
across southeast Oklahoma Sunday morning. A cooler and drier air
mass is expected in the cold front's wake for Sunday with highs in
the 70s deg F and breezy northerly winds for most locations (it
will be a little warmer to the south).

The rather cool air mass is expected to remain in place through
early early next week with the cold front stalling to the south. A
subtle shortwave trough may bring a chance of showers on Monday.
A more substantial shortwave will approach on Tuesday with
increasing isentropic ascent above the frontal zone. Elevated
instability appears to be limited, so there will only be a slight
chance of thunder across the south. Otherwise, limited insolation
from abundant cloud cover and rain will result in a rather cool
day with highs in the 50s and 60s deg F.

Temperatures should moderate to seasonal normals toward the end
of the week as mid-level heights rise and a low-level thermal
ridge develops to the west. Northwest flow aloft may result in a
remnant complex of showers/thunderstorms to affect northern
Oklahoma next Friday, but confidence is low this far out.

Mahale

&&

.AVIATION...
(00Z TAFS)
Issued at 658 PM CDT Fri May 7 2021

Thunderstorms will affect occasionally until 10 PM. Otherwise, VFR
conditions are expected and LLWS will be common at all TAF sites
tonight with strong south-southwest winds above the gusty south-
southeast surface winds. Gusty south winds will persist Saturday.

&&

.UPPER AIR...
Issued at 517 AM CDT Fri May 7 2021

No balloon flights are planned at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  64  84  60  73 /  10  10  10  10
Hobart OK         63  91  59  77 /  20  10  10   0
Wichita Falls TX  63  90  65  80 /  10  10  10  10
Gage OK           60  95  52  72 /  60   0   0   0
Ponca City OK     61  85  57  70 /  10  10  20   0
Durant OK         60  83  68  80 /  10  10  10  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...06
LONG TERM....10
AVIATION...09
Hazardous weather outlook, May 7, 12:13 PM CDT, 7 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Norman OK
1213 PM CDT Fri May 7 2021

OKZ004>048-050>052-TXZ083>090-081715-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1213 PM CDT Fri May 7 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...This Afternoon and Tonight...

.Thunderstorms...
Thunderstorms are expected to develop across the high plains to
the west of Oklahoma. This activity will then move east toward
western and northwestern Oklahoma late this afternoon and this
evening. A few strong to severe storms will be possible with wind
gusts of up to 65 mph and hail to the size of quarters being the
main hazards. This activity is expected to weaken as it moves
farther east during the evening hours.

.Fire Weather...
Warm and windy conditions will result in elevated fire weather
conditions across parts of western Oklahoma and western north
Texas this afternoon.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

.Thunderstorms...
There is a marginal risk of severe thunderstorms across portions
of northern, central, and western Oklahoma, and western north
Texas Saturday. Although a strong cap will inhibit the development
of thunderstorms through much of the day Saturday. A few storms
will be possible by Saturday evening along a dryline and an
advancing cold front. Large hail and damaging wind gusts will be
the primary hazards.

Thunderstorm chances persist each day through Wednesday across
portions of our area. A few strong storms will be possible Sunday
across far southeast Oklahoma. Otherwise severe weather is not
anticipated at this time beyond Sunday.

.Fire weather...
Fire weather conditions will be elevated over western Oklahoma and
western north Texas Saturday afternoon with very warm temperatures,
low humidity, and windy conditions.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, May 7, 6:14 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
614 PM CDT Fri May 7 2021

OKZ004-009-072345-
Harper OK-Ellis OK-
614 PM CDT Fri May 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR southwestern Harper and
northwestern Ellis Counties Until 645 PM CDT...

AT 611 PM CDT, a strong thunderstorm was located 4 miles south of
Slapout, moving east at 40 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...

LAT...LON 3669 10000 3679 9970 3654 9960 3653 9961
      3647 10000
TIME...MOT...LOC 2311Z 252DEG 36KT 3655 10011

MAD
Special weather statement, May 7, 6:42 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
642 PM CDT Fri May 7 2021

OKZ004-005-009-010-080015-
Woodward OK-Harper OK-Woods OK-Ellis OK-
642 PM CDT Fri May 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR northwestern Woodward...
southeastern Harper...northwestern Woods and north central Ellis
Counties Until 715 PM CDT...

AT 639 PM CDT, a strong thunderstorm was located 4 miles northeast of
May, moving east at 30 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...

LAT...LON 3650 9982 3686 9977 3690 9924 3643 9927
TIME...MOT...LOC 2339Z 268DEG 25KT 3665 9968

MAD
Special weather statement, May 7, 7:12 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
712 PM CDT Fri May 7 2021

OKZ009-080045-
Ellis OK-
712 PM CDT Fri May 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR northwestern Ellis County Until
745 PM CDT...

AT 709 PM CDT, a strong thunderstorm was located 6 miles west of
Higgins, moving northeast at 50 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts over 50 MPH...

Locations impacted include...
Shattuck, Arnett, Gage and Fargo.

LAT...LON 3644 10000 3653 9961 3621 9960 3599 10000
TIME...MOT...LOC 0009Z 239DEG 42KT 3611 10014

WR
Special weather statement, May 7, 7:14 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
714 PM CDT Fri May 7 2021

OKZ004-005-010-080045-
Woodward OK-Harper OK-Woods OK-
714 PM CDT Fri May 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR northern Woodward...southeastern
Harper and central Woods Counties Until 745 PM CDT...

AT 712 PM CDT, a strong thunderstorm was located 12 miles east of
Fort Supply, moving east at 30 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts over 50 MPH...

Locations impacted include...
Freedom, Alabaster Caverns State Park, Selman and Camp Houston.

LAT...LON 3647 9958 3686 9948 3685 9901 3663 9887
      3647 9900
TIME...MOT...LOC 0012Z 273DEG 27KT 3663 9937

WR

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 7:12 PM CDTSpecial Weather StatementOUNEllis33 min
May 7, 7:28 PM CDTSpecial Weather StatementOUNRoger Mills32 min
May 7, 7:58 PM CDTSpecial Weather StatementOUNEllis, Roger Mills47 min
May 7, 8:39 PM CDTSpecial Weather StatementOUNDewey36 min
May 7, 9:18 PM CDTSpecial Weather StatementOUNMajor27 min
May 7, 9:47 PM CDTSpecial Weather StatementOUNMajor28 min
May 7, 10:18 PM CDTSpecial Weather StatementOUNBlaine, Kingfisher, Major57 min
May 7, 11:15 PM CDTSpecial Weather StatementOUNBlaine, Canadian, Garfield, Kingfisher, Major, Oklahoma and 1 more45 min
May 7, 11:31 PM CDTHigh Wind WarningOUNAlfalfa, Garfield, Grant, Major82 min

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.